MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 MALE; URETHRAL CATHETER

COLOPLAST A/S SPEEDICATH CH14 MALE; URETHRAL CATHETER
Model Number 2841401400
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Urinary Tract Infection (2120); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the distributor submitted the following complaint on behalf of an end user.A patient complaint regarding item# 284140 - lot# 5976881.Patient stated that the 284140 catheters are not flexible enough and caused gauging and bleeding.No medical intervention reported.Answer provided by distributor: customer alleged that he injured himself with the catheter.He did not quantify the bleeding however he got a uti and is on antibiotics.The doctor placed him on a foley as well.The additional questions asked were: how much did the end user bleed? (was it a lot, just a little, we understand it is hard to judge but this information is important).Beside bleeding was there any other harm (i.E.Uti)? can you confirm no subsequent medical intervention was required since the complaint was filed.How long has the end user been using the product? eight years.How much did the end user bleed? only a little.So little the end user didn't know he was bleeding.His urologist told him.What was the end user's method of cathing? he followed directions exactly as instructed.End user has been using our cath #28414 for eight years.He had a problem with one of our caths which coincided with an infection.It may have had nothing to do with our cath.He became swollen from a bard cath.Their lubricating system wasn't good.Therefore our cath just didn't go through the last bend correctly and he used too much pressure.He bled very little.He didn't even know it, only because his urologist told him there is blood.
 
Additional Manufacturer Narrative
The recheck of the relevant production documents did not reveal any deviation that could be related to the catheter is too stiff problem.We received 252 samples from the affected lot we made finger test on 20 catheters and we forwarded 5 samples for testing.All the performed tests were within specifications.This item was produced at (b)(4) site and the raw material was produced at (b)(4) site.Production was informed about the complaint.We continue to monitor the complaint trends and report it to the management regularly.

Brand Name
SPEEDICATH CH14 MALE
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7299886
Report Number3006606901-2018-00008
Device Sequence Number1917913
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2841401400
Device Catalogue Number2841401400
Device Lot Number5976881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;